Alert archive / Wisconsin / Special Weather Statements in 2022
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 3, 2022, 3:39 AM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 3:39 AM CDT (08:39 UTC)
- Expired
- Aug 3, 2022, 4:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.50 in
- Wind
- 50
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 163 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -445 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
246
WWUS83 KGRB 030839
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
339 AM CDT Wed Aug 3 2022
WIZ005-010-011-030930-
Vilas WI-Oneida WI-Forest WI-
339 AM CDT Wed Aug 3 2022
...Strong thunderstorms will impact portions of northwestern Forest,
Vilas and Oneida Counties through 430 AM CDT...
At 338 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Turtle Flambeau Flowage to near Lac Du
Flambeau to near Willow Lake. Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Lac Du Flambeau, Willow Reservoir and Squirrel Lake around 345 AM
CDT.
Newbold, Rice Creek Natural Area and Rainbow Flowage around 400 AM
CDT.
Boulder Junction and Crystal Lake Scout Reservation around 405 AM
CDT.
Eagle River and Johnson Lake Barrens Natural Area around 415 AM
CDT.
Kentuck Lake Campground around 425 AM CDT.
Phelps and Headwaters Wilderness around 430 AM CDT.
Other locations impacted by these storms include Gagen, Luna-White
Deer Campground, Sayner, Anvil Lake Campground, Harshaw, Hazelhurst,
Upper Buckatabon Springs Natural Area, Argonne, Goodnow and Trout
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4614 8910 4595 8882 4560 8878 4568 9001
4592 9005 4598 9005 4598 8993 4617 8993
4619 8933
TIME...MOT...LOC 0838Z 270DEG 52KT 4610 9021 4596 9000 4576 8997
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:38 AM CDT, 1 minute earlier.
Area forecast discussion, Aug 3, 3:38 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Green Bay WI 338 AM CDT Wed Aug 3 2022 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 338 AM CDT Wed Aug 3 2022 Showers and thunderstorms north of a warm front will continue this morning across the region this morning. Although the storms upstream have been strong to severe, our area has been worked over fairly well. Therefore, confidence in these storms maintaining their severity is low. Additional showers and thunderstorms are possible later today into the afternoon as a cold front tracks through the area. Some of these storms could be strong to severe, especially across the Fox Valley east to the lakeshore with MUCAPEs of 2-3 J/g and bulk shear of 30 to 40 knots. The strongest storms would likely produce heavy rain and possibly damaging winds, with marginally severe hail a secondary threat. Localized flooding is also possible, especially across areas that receive several rounds of rain. Conditions will be warm and humid ahead of the cold front with highs in the 80s, as heat index values soar to 90 to 95 across the eastern portion of the cwa. Any remaining rain showers or thunderstorms should quickly exit east of the area this evening, with dry conditions expected for the rest of tonight into Thursday as high pressure builds in across the northern Great Lakes region. Lows tonight are expected to fall into the lower 50s across the north, with lows around 60 across east-central Wisconsin. Highs on Thursday will be cooler; ranging from the upper 70s across the north and highs around 80 across central and east-central Wisconsin away from Lake Michigan. .LONG TERM...Thursday Night Through Tuesday Issued at 338 AM CDT Wed Aug 3 2022 Main focus is on thunderstorms potential this weekend along with warm and humid conditions on Saturday. Otherwise, low-impact weather is expected throughout the long term forecast. Thursday night through Friday night...Starting out clear and quiet as high pressure slowly slides east. Overnight lows will be close to normal in the middle to upper 50s. Staying mostly sunny throughout Friday with highs in the upper 70s (lakeshore) and low 80s elsewhere. A slight uptick in humidity Friday with Tds in the upper 50s and low 60s. More clouds moving in Friday night, particularly across the Northwoods. With southerly flow throughout the night temperatures will be mild and only drop into the 60s. Saturday and Sunday...Somewhat less certain with the timing of any weekend showers and thunderstorms. High confidence that a cold front will track across the area sometime Saturday afternoon into Sunday afternoon, but models differ on timing and whether the front stalls out for a time, and where this would occur. This could be due to the lack of any upper level forcing, as the westerlies will be well north of the Great Lakes this weekend. The GFS is the slowest at bringing the front through, and also shows pwats climbing to 2.00 to 2.25 inches. If this occurs, heavy rain would be a concern with any shower or thunderstorm that develops. The Canadian brings the front through fairly fast Saturday night into Sunday morning, which would be less favorable timing for any severe storms. And the ECMWF is in between, but is starting to trend slower. Increased PoPs a bit from the previous forecast, as showers and storms are likely, but the timing will need refinement. Currently have the highest PoPs from 00Z to 12Z Sunday. Thunderstorms will be possible, but it is too early to fully determine severe potential. Meanwhile, temps and dew points will climb on Saturday, especially across central, east- central, and far northeast WI. Highs are forecast to reach the upper 80s to lower 90s here, with Tds near 70, which could produce some heat index values in the low 90s. Temps will be closer to normal Sunday, with decreasing humidity behind the cold front. Monday through Wednesday...Less certain in details by this point. Some indications a shortwave could break off the main flow and bring a chance of showers early in the week. Overall, this time period looks mainly dry and quiet with surface high pressure lingering over the region and an upper ridge building to the west over the Northern Plains. Temperatures will be near normal. && .AVIATION...for 06Z TAF Issuance Issued at 1106 PM CDT Tue Aug 2 2022 A bowing line of severe thunderstorms was moving through north central WI late this evening, along and just north of a warm frontal boundary. Not sure how far south this line with track, but current thoughts are that the southern edge will stay fairly close to Hwy 29, so focusing on areas near and north of AUW and GRB. There is another compact complex of severe storms racing through central MN, and this may impact AUW and RHI between 08z-11z. Additional scattered storms may occur with an upper level disturbance and cold front that will move through the region during the day, so will have a secondary period of storms mentioned in the TAFs. There will be some low ceilings across far northern WI until the warm front lifts through, otherwise generally expecting VFR conditions except during storms. LLWS will impact the TAF sites overnight, but should wane over most of the forecast area into Wednesday morning. Gusty S winds will become SW late tonight into early Wednesday, then turn NW after the front moves through in the afternoon/early evening. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement through this evening for WIZ022-040-050. && SHORT TERM.....Kurimski LONG TERM......KLJ AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 3, 3:00 AM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 300 AM CDT Wed Aug 3 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040800- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 300 AM CDT Wed Aug 3 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible today as a cold front moves across the area. Some storms may be strong to severe, especially across east-central and far northeast Wisconsin this afternoon. The strongest storms could produce damaging winds, heavy rain, and marginally severe hail. Very warm and humid weather is likely today, particularly across east-central and portions of far northeast Wisconsin where heat index values greater than 90 degrees are possible. Hazardous swimming conditions are possible at beaches along Lake Michigan today due to high wave action. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible this weekend, but it's too early to determine if they might be severe. Very warm and humid weather is possible on Saturday with heat index values greater than 90 degrees, especially in east-central and far northeast Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon, especially in east- central and far northeast Wisconsin. LMZ521-522-541>543-040800- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 300 AM CDT Wed Aug 3 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Thunderstorms are possible today, any storms would pose a hazard to mariners. Gusty winds and high waves will likely create conditions hazardous to small craft starting today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible this weekend, any storms would pose a hazard to mariners. Kurimski/KLJ
In the hours before
Special weather statement, Aug 3, 2:16 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Green Bay WI
216 AM CDT Wed Aug 3 2022
WIZ018-030-035-036-030800-
Wood WI-Marathon WI-Portage WI-Lincoln WI-
216 AM CDT Wed Aug 3 2022
...Strong thunderstorms will impact portions of Wood, western
Portage, southern Lincoln and Marathon Counties through 300 AM CDT...
At 209 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Cornell to 7 miles south
of Thorp to near Price. Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph and brief torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Additional rainfall of up to an inch
could cause some minor flooding in parts of northern
Marathon and southern Lincoln counties where 1 to 2 inches
of rain has already fallen.
Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Marshfield, Weston, Merrill,
Rib Mountain, Mosinee, Abbotsford and Spencer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and north central Wisconsin.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4531 9004 4531 8943 4481 8939 4425 8963
4426 9032
TIME...MOT...LOC 0709Z 265DEG 48KT 4524 9106 4485 9081 4452 9112
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
EBSpecial weather statement, Aug 3, 2:48 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Green Bay WI
248 AM CDT Wed Aug 3 2022
WIZ018-030-035-036-030830-
Wood WI-Marathon WI-Portage WI-Lincoln WI-
248 AM CDT Wed Aug 3 2022
...Strong thunderstorms will impact portions of northwestern Wood,
northwestern Portage, southwestern Lincoln and Marathon Counties
through 330 AM CDT...
At 244 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from near Cornell, southward to Stanley and
Augusta. The storms were moving east at 45 mph.
HAZARD...Winds in excess of 45 mph and pea size hail are possible.
Brief torrential rainfall is also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wausau, Marshfield, Weston, Rib Mountain, Mosinee, Abbotsford,
Spencer, Rothschild, Schofield and Knowlton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
The storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4503 9031 4503 9020 4512 9020 4512 9005
4514 9004 4514 8949 4461 8949 4460 9032
TIME...MOT...LOC 0744Z 265DEG 38KT 4492 9048
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EBSpecial weather statement, Aug 3, 3:02 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Green Bay WI
302 AM CDT Wed Aug 3 2022
WIZ035>037-045-030845-
Waupaca WI-Wood WI-Waushara WI-Portage WI-
302 AM CDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of southeastern Wood,
southern Portage, northern Waushara and southwestern Waupaca Counties
through 345 AM CDT...
At 302 AM CDT, Doppler radar was tracking a strong thunderstorm over
New Rome, or 12 miles south of Wisconsin Rapids, moving east at 45
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Whiting, Amherst,
Plainfield, Chain O' Lakes-King, Napowan Scout Camp, Hartman Creek
State Park and Lake Wazeecha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4458 8921 4416 8890 4411 8960 4425 8960
4425 9004 4437 9013
TIME...MOT...LOC 0802Z 259DEG 38KT 4422 8987
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
EBSpecial weather statement, Aug 3, 3:09 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Green Bay WI
309 AM CDT Wed Aug 3 2022
WIZ018-030-030900-
Marathon WI-Lincoln WI-
309 AM CDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of southwestern Lincoln
and northern Marathon Counties through 400 AM CDT...
At 309 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Medford, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wausau, Weston, Merrill, Rib Mountain, Abbotsford, Council Grounds
State Park, Birch Trails Girl Scout Camp, Rothschild, Schofield and
Colby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4528 9005 4536 8961 4485 8946 4487 9032
TIME...MOT...LOC 0809Z 258DEG 49KT 4511 9008
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
EBSpecial weather statement, Aug 3, 3:14 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Green Bay WI
314 AM CDT Wed Aug 3 2022
WIZ005-010-030900-
Vilas WI-Oneida WI-
314 AM CDT Wed Aug 3 2022
...Strong thunderstorms will impact portions of Vilas and
northwestern Oneida Counties through 400 AM CDT...
At 313 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clam Lake to 9 miles west of Butternut to
13 miles west of Phillips. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Lac Du Flambeau around 400 AM CDT.
Other locations impacted by these storms include Sayner, Nixon Lake
Natural Area, Hazelhurst, Upper Buckatabon Springs Natural Area,
Woodruff, St Germain, Tomahawk River Pines Natural Area, High Lake
Natural Area, Arbor Vitae and Van Vliet Hemlocks Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4623 8957 4607 8932 4575 8928 4573 9004
4598 9005 4598 8993 4629 8992 4629 8987
TIME...MOT...LOC 0813Z 263DEG 33KT 4612 9090 4597 9069 4577 9066
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KieckbuschSpecial weather statement, Aug 3, 3:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
339 AM CDT Wed Aug 3 2022
WIZ005-010-011-030930-
Vilas WI-Oneida WI-Forest WI-
339 AM CDT Wed Aug 3 2022
...Strong thunderstorms will impact portions of northwestern Forest,
Vilas and Oneida Counties through 430 AM CDT...
At 338 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Turtle Flambeau Flowage to near Lac Du
Flambeau to near Willow Lake. Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Lac Du Flambeau, Willow Reservoir and Squirrel Lake around 345 AM
CDT.
Newbold, Rice Creek Natural Area and Rainbow Flowage around 400 AM
CDT.
Boulder Junction and Crystal Lake Scout Reservation around 405 AM
CDT.
Eagle River and Johnson Lake Barrens Natural Area around 415 AM
CDT.
Kentuck Lake Campground around 425 AM CDT.
Phelps and Headwaters Wilderness around 430 AM CDT.
Other locations impacted by these storms include Gagen, Luna-White
Deer Campground, Sayner, Anvil Lake Campground, Harshaw, Hazelhurst,
Upper Buckatabon Springs Natural Area, Argonne, Goodnow and Trout
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4614 8910 4595 8882 4560 8878 4568 9001
4592 9005 4598 9005 4598 8993 4617 8993
4619 8933
TIME...MOT...LOC 0838Z 270DEG 52KT 4610 9021 4596 9000 4576 8997
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:30 PM CDT | Special Weather Statement | GRB | Vilas | 60 min |
| Aug 2, 10:04 PM CDT | Special Weather Statement | GRB | Oneida | 41 min |
| Aug 2, 10:30 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 45 min |
| Aug 2, 11:13 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Oneida | 47 min |
| Aug 3, 12:00 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Shawano | 15 min |
| Aug 3, 2:16 AM CDT | Special Weather Statement | GRB | Marathon, Wood | 44 min |
| Aug 3, 2:48 AM CDT | Special Weather Statement | GRB | Marathon | 42 min |
| Aug 3, 3:02 AM CDT | Special Weather Statement | GRB | Portage | 43 min |
| Aug 3, 3:09 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon | 51 min |
| Aug 3, 3:14 AM CDT | Special Weather Statement | GRB | Vilas | 46 min |
| Aug 3, 3:46 AM CDT | Special Weather Statement | GRB | Langlade | 44 min |
| Aug 3, 5:26 AM CDT | Special Weather Statement | GRB | Wood | 49 min |
| Aug 3, 5:54 AM CDT | Special Weather Statement | GRB | Portage, Waushara, Wood | 51 min |
| Aug 3, 6:07 AM CDT | Special Weather Statement | GRB | Portage, Waupaca, Waushara | 38 min |
| Aug 3, 6:26 AM CDT | Special Weather Statement | GRB | Waushara, Winnebago | 49 min |
| Aug 3, 6:43 AM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 47 min |
| Aug 3, 7:23 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc | 52 min |
| Aug 3, 7:33 AM CDT | Special Marine Warning | GRB | 75 min | |
| Aug 3, 2:28 PM CDT | Special Weather Statement | GRB | Portage | 47 min |
Nearby
Special Weather Statements in Wisconsin, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.